MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # (b)(4).Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to relations via phone conversation "the roller (thumbwheel) that's used to un-sheath the stent, did not work.The physician kept trying to roll the mechanism to no avail.It was rolled all they way back and nothing happened.A new g38483-zisv6-35-125-6-140-ptx was opened and used to complete the intended procedure successfully." patient outcome: did any unintended section of the device remain inside the patient¿s body? - no.If yes, please describe.- n/a.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? - no.Did the patient require any additional procedures due to this occurrence? - no.If yes, please describe.- n/a.Did the product cause or contribute to the need for additional procedures? - no.If yes, please specify additional procedures and provide details.- n/a.Has the complainant reported any adverse effects on the patient due to this occurrence? - no.Has the complainant reported that the product caused or contributed to the adverse effects? - no.Please specify adverse effects and provide details.- n/a.Patient/event info - notes : 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? - no.3.61 was the device flushed before the procedure, as per ifu? - yes.3.62 were there any issues with flushing of the device? - no.3.63 details of the access sheath used (name, fr size, length)? - 6fr 45 cm destination.3.64 details of the wire guide used (name, diameter, hyrdophyllic)? - glidewire advantage.3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other - contralateral.Please specify for other: - n/a if contralateral, was the bifurcation angle steep? - no.3.66 what was the target location for the stent? - sfa.3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other.Please specify for other: - mid sfa.3.68 was the wire guide removed from the patient prior to advancing the delivery system? - no.3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? - n/a.3.70 did the stent delivery system cross the target location? - yes.3.71 was pre-dilation performed ahead of placement of the stent? - yes.3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other - no.If other, please specify: - n/a.3.73 was resistance encountered when advancing the wire guide? - no.3.74 was resistance encountered when advancing the delivery system to the target location? - no.3.75 was resistance encountered when deploying the stent? - no.3.76 how did the physician deal with any resistance encountered? - n/a.3.77 was the stent fully deployed in the patient before removing the delivery system? - n/a.3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other - n/a.If other, please specify: - n/a 3.79 was post-dilation performed after the placement of the stent? - n/a.3.80 did any portion of the device break off? - no.If yes, please state what part: - n/a.3.81 when did the device break? - n/a.3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? - yes.3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.- no.3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? - during rolling, nothing was happening.If yes, was the stent partially deployed? - see above.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? - n/a.3.85 if removed, did any part of the stent fracture during removal of the delivery system? - n/a.3.86 was the delivery system kinked or twisted during advancement or deployment? - n/a.3.87 please advise if and when any damage was observed on the; 3.87.1 wireguide - no.Prior to use, during use, post procedure - n/a.3.87.2 delivery system - no ¿ prior to use, during use, post procedure - n/a ¿ if yes, please specify (e.G.Kinked or twisted): - n/a 3.88 what intervention (if any) was required? - none 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? - n/a 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? - no ¿ please specify if yes.- n/a.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026.Device evaluation: the zisv6-35-125-6-140-ptx device of lot number c1973959 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 25 may 2023.On evaluation of the device the following was noted: visual inspection: red safety button depressed on return outer sheath separated approx.37cm from distal tip slight curvature observed on outer sheath.Functional inspection: device would not flush, biological matter present in syringe 0.035¿¿ wire guide passed with no issue.This is the correct wire guide as per ifu.Thumbwheel retracts as intended unable to deploy stent.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label: there is no evidence to suggest that the customer did not follow the instructions for use (ifu0118).Image review: an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient`s anatomy.It is known that a contralateral approach was used.Although it is stated that the angle was not steep, it could have been a tight angle which caused the outer sheath to become slightly bent as seen in the lab evaluation where a slight curvature was observed.The separation on the outer sheath most likely occurred as a result of force which was needed to route the system around this bend caused by the contralateral angle.This separation would have resulted in the inability to deploy the stent.It should be noted that the thumbwheel retracted as intended when evaluated in the lab but the separation of the outer sheath would not allow stent deployment.Confirmation of complaint: the complaint is confirmed based on visual and functional inspection.Summary: according to the initial reporter, the roller (thumbwheel) that's used to un-sheath the stent, did not work.The physician kept trying to roll the mechanism to no avail.It was rolled all the way back and nothing happened.Confirmed quantity of 1 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A new g38483-zisv6-35-125-6-140-ptx was opened and used to complete the intended procedure successfully.Investigation findings conclude a definitive root cause could not be determined.A possible root cause could be attributed to the patient`s anatomy causing the outer sheath to curve around the contralateral angle thus creating a need for a higher deployment to used and resulting in the outer sheath separation and the inability to deploy the stent.Complaint is confirmed based on visual and functional inspection.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions on the 14-aug-2023.
 
Additional Manufacturer Narrative
Pma/510(k) #p100022/s026.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the lab evaluation on 25-may-2023.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16805606
Report Number3001845648-2023-00259
Device Sequence Number12557777
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)240729(10)C1973959
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1973959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/27/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
03/29/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date06/23/2023
09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale